Hail, Decatur
- When
- June 19, 11:40 AM CST
- Where
- Decatur County, 5 mi SE of Jennings
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.629, -100.214
This report was relayed via the NSSL SHAVE project.
Severe thunderstorms produced numerous reports of large hail to golf ball size and an isolated tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Severe thunderstorms produced numerous reports of large hail to golf ball size and an isolated tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 19, 2:52 AM CST, 8 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 252 AM MDT TUE JUN 19 2007 .DISCUSSION...A RIDGE TO THE WEST WILL KEEP NORTHWEST FLOW OVER THE CENTRAL PLAINS THROUGH THIS FORECAST. A SURFACE TROUGH WILL BE IN COLORADO AND HIGH PRESSURE TO THE EAST. HIGH PRESSURE WILL SHIFT FURTHER EAST ON WEDNESDAY WHILE LOW PRESSURE REMAINS OVER COLORADO/WYOMING. POPS ARE THE MAIN QUESTION FOR THIS FORECAST. SHORTWAVE ENERGY FOR TODAY IS DIFFICULT TO PINPOINT...ALTHOUGH THERE IS SOME INDICATION OF AN APPARENT SHORTWAVE ENTERING WESTERN WYOMING AT THIS TIME AND SHOULD BE AVAILABLE FOR MAX HEATING THIS AFTERNOON. THERE IS ENOUGH MOISTURE/CAPE AND INSTABILITY. JET DYNAMICS ARE WEAK. A SURFACE FRONT LIES SOUTHEAST OF THE FORECAST AREA AND THIS COULD MOVE BACK NORTHWEST WITH SOUTHEAST WIND TODAY. ANOTHER POSSIBLE BOUNDARY WOULD BE THE DRYLINE WHICH IS NEAR THE HIGHER TERRAIN JUST EAST OF THE FRONT RANGE. STEERING WIND IS ONLY ABOUT 10KTS FROM THE WEST SOUTHWEST. THINK BEST POPS SHOULD BE IN THE DEEPER MOISTURE NEAR THE SURFACE FRONT OR IN THE EASTERNMOST ZONES. THIS GOES ALONG WITH GUIDANCE POPS ALSO. CHANCE POPS LOOK GOOD IN THE EAST WITH SLIGHT CHANCE POPS ELSEWHERE. BETTER DEFINED SHORTWAVE ENERGY COMES THROUGH THE FLOW WEDNESDAY AFTERNOON/NIGHT AND AGAIN THURSDAY NIGHT. SINCE TIMING THESE WAVES ARE DIFFICULT IN NORTHWEST FLOW WILL GO WITH SLIGHT CHANCE POPS FOR NOW. MOISTURE IS LACKING DURING THE DAY ON THURSDAY SO WILL KEEP THAT PERIOD DRY. THERE IS ALSO A QUESTION CONCERNING LOW CLOUDS/FOG DEVELOPING OVER THE FORECAST AREA THIS MORNING. DEWPOINT DEPRESSIONS ARE AT LEAST 4 DEGREES. THE NAM BOUNDARY LAYER RH FIELD INDICATES GREATER THAN 90 PERCENT RH MOVING NORTHWEST ACROSS A LARGE PART OF THE FORECAST AREA FROM 12Z-15Z. CURRENTLY THE FOG SATELLITE PRODUCT DOES NOT SHOW ANY DEVELOPMENT TRENDS YET. PLAN TO MONITOR AND MAKE LAST MINUTE DECISION. 850 TEMPERATURES INDICATE THE POTENTIAL FOR READINGS IN THE 90S. FORECAST MAX TEMPERATURES WILL WARM FROM THE MID/UPPER 80S TO THE LOWER 90S WED/THU. MIN TEMPERATURES SHOULD BE IN THE LOWER 60S WEST TO THE MID 60S EAST. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR CONDITIONS BY 09Z AND LAST THROUGH 16Z DUE TO AREAS OF FOG. THIS WILL OCCUR ON ALL TWEB ROUTES...263...273...275 AND 314. KANSAS TWEB ROUTES FROM KGLD MAY EXPERIENCE AREAS OF IFR AND SOME LOCAL LIFR CONDITIONS DURING THIS TIME. CONDITIONS SHOULD QUICKLY IMPROVE TO VFR AFTER 16Z. WIDELY SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...ARE POSSIBLE THIS AFTERNOON AND EVENING WITH MVFR CONDITIONS NEAR THE STORMS. VFR CONDITIONS WILL THEN RESUME WITH PASSING OF THE STORMS FOR THE REMAINDER OF TUESDAY NIGHT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT TUE JUN 19 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT TUE JUN 19 2007 /1130 AM CDT TUE JUN 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI-STATE AREA THIS AFTERNOON AND THIS EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH DAYTIME HEATING. THE ATMOSPHERE WILL BE VERY UNSTABLE AND WIND SHEAR WILL BE MODERATE. ALTHOUGH COVERAGE WILL BE LIMITED...ANY THUNDERSTORM WHICH DEVELOPS HAS THE POTENTIAL TO RAPIDLY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS THE TRI-STATE AREA. AT THIS TIME THE MAIN THREAT APPEARS TO BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. FS/JDK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1131 AM MDT TUE JUN 19 2007 KSZ004-191800- NORTON- 1231 PM CDT TUE JUN 19 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTON COUNTY IN NORTHWEST KANSAS... AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW ALMELO...AND MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 40 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
The Goodland radar (KGLD), 131 km away, was scanning. The volume nearest the first event began at 17:42 UTC.
22 hail, 2 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.
This report was relayed via the NSSL SHAVE project.
This report was relayed via the NSSL SHAVE project.
Relayed via NSSL SHAVE project. Numerous reports of 0.88-1.25 inch hail reports along path.
This report was relayed via the NSSL SHAVE project.
This report was relayed via the NSSL SHAVE project.
This report was relayed via the NSSL SHAVE project.
Tornado developed about 3 SE of Tasco and lasted 18 minutes...dissipating 5 SE of Tasco. Tornado remained over open fields with no known damage.|
This report was relayed via the NSSL SHAVE project.
This report was relayed via the NSSL SHAVE project.
This report was relayed via the NSSL SHAVE project.
This report was relayed via the NSSL SHAVE project.
This report was relayed via the NSSL SHAVE project.
This report was relayed via the NSSL SHAVE project.
This report was relayed via the NSSL SHAVE project.
Small branches down. Report relayed via NSSL SHAVE project.
Quarter to half dollar sized hail. Also, 1.10 inches of rain in the last 30 minutes.
Street flooding reported in St. Peter.
Four-inch tree branch down. Report relayed via NSSL SHAVE project.
Quarter to half dollar sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyThe tornado archive for Kansas, 2007Warnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31577, 31574, 31575, 31585, 31576, 31586, 30862, 30863, 30864, 30865, 30883, 31588, 30866, 31578, 31587, 30867, 31579, 31584, 31582, 31581, 31580, 30868, 30861, 31583, 30869, 30870.